Alert archive / New Mexico / Flash Flood Watches in 2016
Flash Flood Watch 2, NWS El Paso, TX
NWS El Paso, TX issued this flash flood watch at Aug 8, 2016, 3:19 PM MDT for 6 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Aug 9, 2016, 3:00 PM MDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2016, 3:19 PM MDT (21:19 UTC)
- In effect from
- Aug 9, 2016, 3:00 PM MDT
- Expired
- Aug 11, 2016, 12:00 AM MDT
- In force
- 33 hr
- Issued by
- NWS El Paso, TX
- Flood severity
- None
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 54 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.3 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -207 J/kg
- Mixed-layer LCL
- 2512 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
864 WGUS64 KEPZ 082119 FFAEPZ URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 319 PM MDT MON AUG 8 2016 ...FLASH FLOOD WATCH IS IN EFFECT FOR WEDNESDAY MORNING THROUGH THURSDAY MORNING FOR SOUTHWEST NEW MEXICO... .ABUNDANT DEEP TROPICAL MOISTURE IS POISED TO MOVE BACK INTO SOUTHWESTERN NEW MEXICO ON TUESDAY NIGHT. THIS MOISTURE WILL HELP FUEL NUMEROUS SHOWERS AND THUNDERSTORMS DURING THE DAY ON WEDNESDAY. ISOLATED RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL BE POSSIBLE WHICH COULD LEAD TO FLASH FLOODING. THE FLASH FLOOD THREAT MAY EXTEND INTO THURSDAY. NMZ401>406-408-091415- /O.NEW.KEPZ.FF.A.0002.160810T1200Z-160811T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-EASTERN BLACK RANGE FOOTHILLS- INCLUDING THE CITIES OF...CLIFF...BUCKHORN...GILA HOT SPRINGS... MULE CREEK...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...HURLEY...FAYWOOD...GRANT COUNTY AIRPORT... LORDSBURG...RED ROCK...VIRDEN...ANTELOPE WELLS...ANIMAS... HACHITA...CLOVERDALE...HILLSBORO...WINSTON 319 PM MDT MON AUG 8 2016 ...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST NEW MEXICO... INCLUDING THE FOLLOWING AREAS...GRANT AND HIDALGO COUNTIES AND THE WESTERN PART OF SIERRA COUNTY THAT INCLUDES THE EAST SLOPES OF THE BLACK RANGE * FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT * ABUNDANT DEEP TROPICAL MOISTURE WILL MOVE INTO THE REGION TUESDAY NIGHT WHICH WILL HELP FUEL NUMEROUS SHOWERS AND THUNDERSTORMS ON WEDNESDAY. MUCH OF THE AREA HAS ALREADY SEE A FAIR AMOUNT OF PRECIPITATION SO EXCESSIVE RUNOFF WILL COME MORE QUICKLY. * EXPECT HEAVY RAINFALL TO CAUSE RUNOFF THAT WILL FILL NORMALLY DRY ARROYOS AND LOW WATER CROSSINGS. IN ADDITION EXCESSIVE RUNOFF MAY IMPACT ISOLATED STRUCTURES NEAR STREAMS AND FLOOD PRONE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
5 follow-up statements
074 WGUS64 KEPZ 091210 FFAEPZ FLOOD WATCH NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 610 AM MDT TUE AUG 9 2016 ...FLASH FLOOD WATCH IS IN EFFECT FOR WEDNESDAY MORNING THROUGH THURSDAY MORNING FOR SOUTHWEST NEW MEXICO... .ABUNDANT DEEP TROPICAL MOISTURE IS POISED TO MOVE BACK INTO SOUTHWESTERN NEW MEXICO ON TUESDAY NIGHT. THIS MOISTURE WILL HELP FUEL NUMEROUS SHOWERS AND THUNDERSTORMS DURING THE DAY ON WEDNESDAY. ISOLATED RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL BE POSSIBLE WHICH COULD LEAD TO FLASH FLOODING. THE FLASH FLOOD THREAT MAY EXTEND INTO THURSDAY. NMZ401>406-408-092200- /O.CON.KEPZ.FF.A.0002.160810T1200Z-160811T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-EASTERN BLACK RANGE FOOTHILLS- INCLUDING THE CITIES OF...CLIFF...BUCKHORN...GILA HOT SPRINGS... MULE CREEK...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...HURLEY...FAYWOOD...GRANT COUNTY AIRPORT... LORDSBURG...RED ROCK...VIRDEN...ANTELOPE WELLS...ANIMAS... HACHITA...CLOVERDALE...HILLSBORO...WINSTON 610 AM MDT TUE AUG 9 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST NEW MEXICO...INCLUDING THE FOLLOWING AREAS...EASTERN BLACK RANGE FOOTHILLS...LOWLANDS OF THE BOOTHEEL...SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY...SOUTHERN GILA HIGHLANDS/BLACK RANGE...SOUTHWEST DESERT/LOWER GILA RIVER VALLEY...UPLANDS OF THE BOOTHEEL AND UPPER GILA RIVER VALLEY. * FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT * ABUNDANT DEEP TROPICAL MOISTURE WILL MOVE INTO THE REGION TUESDAY NIGHT WHICH WILL HELP FUEL NUMEROUS SHOWERS AND THUNDERSTORMS ON WEDNESDAY. MUCH OF THE AREA HAS ALREADY SEE A FAIR AMOUNT OF PRECIPITATION SO EXCESSIVE RUNOFF WILL COME MORE QUICKLY. * EXPECT HEAVY RAINFALL TO CAUSE RUNOFF THAT WILL FILL NORMALLY DRY ARROYOS AND LOW WATER CROSSINGS. IN ADDITION EXCESSIVE RUNOFF MAY IMPACT ISOLATED STRUCTURES NEAR STREAMS AND FLOOD PRONE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ ROGASH
876 WGUS64 KEPZ 091713 FFAEPZ URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1113 AM MDT TUE AUG 9 2016 ...FLASH FLOOD WATCH IS IN EFFECT FOR TUESDAY EVENING THROUGH THURSDAY MORNING FOR SOUTHWEST NEW MEXICO... .ABUNDANT DEEP TROPICAL MOISTURE IS MOVING BACK INTO SOUTHWESTERN NEW MEXICO TODAY. THIS MOISTURE WILL HELP FUEL NUMEROUS SHOWERS AND THUNDERSTORMS DURING THIS EVENING THROUGH THURSDAY MORNING. ISOLATED RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL BE POSSIBLE WHICH COULD LEAD TO FLASH FLOODING. THE FLASH FLOOD THREAT MAY EXTEND INTO EARLY FRIDAY. NMZ401>406-408-100115- /O.EXT.KEPZ.FF.A.0002.160809T2100Z-160811T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-EASTERN BLACK RANGE FOOTHILLS- INCLUDING THE CITIES OF...CLIFF...BUCKHORN...GILA HOT SPRINGS... MULE CREEK...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...HURLEY...FAYWOOD...GRANT COUNTY AIRPORT... LORDSBURG...RED ROCK...VIRDEN...ANTELOPE WELLS...ANIMAS... HACHITA...CLOVERDALE...HILLSBORO...WINSTON 1113 AM MDT TUE AUG 9 2016 ...FLASH FLOOD WATCH NOW IN EFFECT FROM 3 PM MDT THIS AFTERNOON THROUGH LATE WEDNESDAY NIGHT... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTHWEST NEW MEXICO...INCLUDING THE FOLLOWING AREAS...ALL OFF GRANT AND HIDALGO COUNTIES AND THE WESTERN PORTION OF SIERRA COUNTY. * FROM 3 PM MDT THIS AFTERNOON THROUGH LATE WEDNESDAY NIGHT * ABUNDANT DEEP TROPICAL MOISTURE IS MOVING INTO THE REGION TODAY WHICH WILL HELP FUEL NUMEROUS SHOWERS AND THUNDERSTORMS ON TONIGHT THROUGH THURSDAY. MUCH OF THE AREA HAS ALREADY SEEN A FAIR AMOUNT OF PRECIPITATION SO EXCESSIVE RUNOFF WILL COME MORE QUICKLY. * EXPECT HEAVY RAINFALL TO CAUSE RUNOFF THAT WILL FILL NORMALLY DRY ARROYOS AND LOW WATER CROSSINGS. IN ADDITION EXCESSIVE RUNOFF MAY IMPACT ISOLATED STRUCTURES NEAR STREAMS AND FLOOD PRONE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
321 WGUS64 KEPZ 092125 FFAEPZ URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 325 PM MDT TUE AUG 9 2016 ...FLASH FLOOD WATCH IS IN EFFECT FOR TUESDAY EVENING THROUGH THURSDAY MORNING FOR SOUTHWEST NEW MEXICO AND FAR WEST TEXAS... .ABUNDANT DEEP TROPICAL MOISTURE IS MOVING BACK INTO SOUTHWESTERN NEW MEXICO THIS AFTERNOON. THIS MOISTURE WILL HELP FUEL NUMEROUS SHOWERS AND THUNDERSTORMS DURING THIS EVENING THROUGH THURSDAY MORNING. ISOLATED RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL BE POSSIBLE WHICH COULD LEAD TO FLASH FLOODING. THE FLASH FLOOD THREAT MAY EXTEND INTO EARLY FRIDAY. NMZ407-409>417-TXZ418>424-101400- /O.EXB.KEPZ.FF.A.0002.160810T0600Z-160811T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHWEST DESERT/MIMBRES BASIN-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...DEMING...COLUMBUS... TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...HATCH... RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...ALAMOGORDO... TULAROSA...WHITE SANDS MONUMENT...CHAPARRAL...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...MESCALERO...TIMBERON... MOUNTAIN PARK...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL... PINON...SACRAMENTO...CROW FLATS...DOWNTOWN EL PASO... WEST EL PASO...UPPER VALLEY...EAST AND NORTHEAST EL PASO... SOCORRO...FORT BLISS...HUECO TANKS...LOMA LINDA...CORNUDAS... DELL CITY...SALT FLAT...SIERRA BLANCA...FABENS...FORT HANCOCK... TORNILLO...INDIAN HOT SPRINGS 325 PM MDT TUE AUG 9 2016 ...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT MDT TONIGHT THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF NEW MEXICO AND SOUTHWEST TEXAS...INCLUDING THE FOLLOWING AREAS...EL PASO AND HUDSPETH COUNTIES IN TEXAS AND OTERO, DONA ANA, LUNA AND EASTERN SIERRA COUNTIES IN NEW MEXICO. * FROM MIDNIGHT MDT TONIGHT THROUGH LATE WEDNESDAY NIGHT * ABUNDANT DEEP TROPICAL MOISTURE IS MOVING INTO THE REGION THIS EVENING WHICH WILL HELP FUEL NUMEROUS SHOWERS AND THUNDERSTORMS TONIGHT THROUGH THURSDAY. THESE STORMS WILL BE EFFICIENT AT CREATING VERY HEAVY RAIN WHICH COULD LEAD TO FLASH FLOODING. * EXPECT HEAVY RAINFALL TO CAUSE RUNOFF THAT WILL FILL NORMALLY DRY ARROYOS AND LOW WATER CROSSINGS. IN ADDITION EXCESSIVE RUNOFF MAY IMPACT ISOLATED STRUCTURES NEAR STREAMS AND FLOOD PRONE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ NMZ401>406-408-101400- /O.CON.KEPZ.FF.A.0002.000000T0000Z-160811T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-EASTERN BLACK RANGE FOOTHILLS- INCLUDING THE CITIES OF...CLIFF...BUCKHORN...GILA HOT SPRINGS... MULE CREEK...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...HURLEY...FAYWOOD...GRANT COUNTY AIRPORT... LORDSBURG...RED ROCK...VIRDEN...ANTELOPE WELLS...ANIMAS... HACHITA...CLOVERDALE...HILLSBORO...WINSTON 325 PM MDT TUE AUG 9 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE WEDNESDAY NIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST NEW MEXICO...INCLUDING THE FOLLOWING AREAS...ALL OF GRANT AND HIDALGO AND THE WESTERN PART OF SIERRA COUNTY. * THROUGH LATE WEDNESDAY NIGHT * ABUNDANT DEEP TROPICAL MOISTURE IS MOVING INTO THE REGION TODAY WHICH WILL HELP FUEL NUMEROUS SHOWERS AND THUNDERSTORMS ON TONIGHT THROUGH THURSDAY. MUCH OF THE AREA HAS ALREADY SEEN A FAIR AMOUNT OF PRECIPITATION SO EXCESSIVE RUNOFF WILL COME MORE QUICKLY. * EXPECT HEAVY RAINFALL TO CAUSE RUNOFF THAT WILL FILL NORMALLY DRY ARROYOS AND LOW WATER CROSSINGS. IN ADDITION EXCESSIVE RUNOFF MAY IMPACT ISOLATED STRUCTURES NEAR STREAMS AND FLOOD PRONE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
133 WGUS64 KEPZ 101320 FFAEPZ FLOOD WATCH NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 720 AM MDT WED AUG 10 2016 ...FLASH FLOOD WATCH IS IN EFFECT THROUGH THURSDAY MORNING FOR SOUTHWEST NEW MEXICO AND FAR WEST TEXAS... .ABUNDANT DEEP TROPICAL MOISTURE CONTINUES TO FLOW INTO SOUTHERN NEW MEXICO AND WEST TEXAS. THIS MOISTURE WILL HELP FUEL NUMEROUS SHOWERS AND THUNDERSTORMS TODAY THROUGH THURSDAY MORNING. ISOLATED RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL BE POSSIBLE WHICH COULD LEAD TO FLASH FLOODING. THE FLASH FLOOD THREAT MAY EXTEND INTO EARLY FRIDAY. NMZ401>417-TXZ418>424-102200- /O.CON.KEPZ.FF.A.0002.000000T0000Z-160811T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...CLIFF...BUCKHORN...GILA HOT SPRINGS... MULE CREEK...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...HURLEY...FAYWOOD...GRANT COUNTY AIRPORT... LORDSBURG...RED ROCK...VIRDEN...ANTELOPE WELLS...ANIMAS... HACHITA...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO...WINSTON... TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...HATCH... RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...ALAMOGORDO... TULAROSA...WHITE SANDS MONUMENT...CHAPARRAL...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...MESCALERO...TIMBERON... MOUNTAIN PARK...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL... PINON...SACRAMENTO...CROW FLATS...DOWNTOWN EL PASO... WEST EL PASO...UPPER VALLEY...EAST AND NORTHEAST EL PASO... SOCORRO...FORT BLISS...HUECO TANKS...LOMA LINDA...CORNUDAS... DELL CITY...SALT FLAT...SIERRA BLANCA...FABENS...FORT HANCOCK... TORNILLO...INDIAN HOT SPRINGS 720 AM MDT WED AUG 10 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NEW MEXICO AND SOUTHWEST TEXAS...INCLUDING THE FOLLOWING AREAS...IN NEW MEXICO...CENTRAL TULAROSA BASIN... EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET...EASTERN BLACK RANGE FOOTHILLS...LOWLANDS OF THE BOOTHEEL...NORTHERN DONA ANA COUNTY...OTERO MESA...SACRAMENTO MOUNTAINS ABOVE 7500 FEET...SIERRA COUNTY LAKES...SOUTHERN DONA ANA COUNTY/MESILLA VALLEY...SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY...SOUTHERN GILA HIGHLANDS/BLACK RANGE...SOUTHERN TULAROSA BASIN... SOUTHWEST DESERT/LOWER GILA RIVER VALLEY...SOUTHWEST DESERT/MIMBRES BASIN...UPLANDS OF THE BOOTHEEL...UPPER GILA RIVER VALLEY AND WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET. IN SOUTHWEST TEXAS...EASTERN/CENTRAL EL PASO COUNTY... NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS...RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES...RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY...SALT BASIN... SOUTHERN HUDSPETH HIGHLANDS AND WESTERN EL PASO COUNTY. * THROUGH LATE TONIGHT * ABUNDANT DEEP TROPICAL MOISTURE CONTINUES TO FLOW INTO SOUTHERN NEW MEXICO AND WEST TEXAS. THIS MOISTURE WILL HELP FUEL NUMEROUS SHOWERS AND THUNDERSTORMS TODAY THROUGH THURSDAY MORNING. ISOLATED RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL BE POSSIBLE WHICH COULD LEAD TO FLASH FLOODING. THE FLASH FLOOD THREAT MAY EXTEND INTO EARLY FRIDAY. * EXPECT HEAVY RAINFALL TO CAUSE RUNOFF THAT WILL FILL NORMALLY DRY ARROYOS AND LOW WATER CROSSINGS. IN ADDITION EXCESSIVE RUNOFF MAY IMPACT ISOLATED STRUCTURES NEAR STREAMS AND FLOOD PRONE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ ROGASH
873 WGUS64 KEPZ 102110 FFAEPZ URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 310 PM MDT WED AUG 10 2016 ...FLASH FLOOD WATCH IS IN EFFECT THROUGH MIDNIGHT TONIGHT FOR SOUTHWEST NEW MEXICO AND FAR WEST TEXAS... .ABUNDANT DEEP TROPICAL MOISTURE IS IN PLACE ACROSS SOUTHERN NEW MEXICO AND WEST TEXAS. THIS MOISTURE WILL HELP FUEL SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. RAINFALL AMOUNTS OF 0.5 TO 1 INCHES WILL BE POSSIBLE WITH ISOLATED HIGHER AMOUNTS WHICH COULD LEAD TO SOME ISOLATED FLOODING OF LOW LYING AREA AND FLOOD PRONE REGIONS. THE THREAT OF WIDE SPREAD FLASH FLOODING WILL LESSON BY THURSDAY. NMZ401>417-TXZ418>424-110600- /O.EXT.KEPZ.FF.A.0002.000000T0000Z-160811T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...CLIFF...BUCKHORN...GILA HOT SPRINGS... MULE CREEK...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...HURLEY...FAYWOOD...GRANT COUNTY AIRPORT... LORDSBURG...RED ROCK...VIRDEN...ANTELOPE WELLS...ANIMAS... HACHITA...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO...WINSTON... TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...HATCH... RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...ALAMOGORDO... TULAROSA...WHITE SANDS MONUMENT...CHAPARRAL...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...MESCALERO...TIMBERON... MOUNTAIN PARK...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL... PINON...SACRAMENTO...CROW FLATS...DOWNTOWN EL PASO... WEST EL PASO...UPPER VALLEY...EAST AND NORTHEAST EL PASO... SOCORRO...FORT BLISS...HUECO TANKS...LOMA LINDA...CORNUDAS... DELL CITY...SALT FLAT...SIERRA BLANCA...FABENS...FORT HANCOCK... TORNILLO...INDIAN HOT SPRINGS 310 PM MDT WED AUG 10 2016 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF NEW MEXICO AND SOUTHWEST TEXAS...INCLUDING THE FOLLOWING AREAS...IN NEW MEXICO...GRANT, HIDALGO, SIERRA, DONA ANA AND OTERO COUNTIES...AND IN TEXAS...EL PASO AND HUDSPETH COUNTIES. * UNTIL MIDNIGHT MDT TONIGHT * ABUNDANT TROPICAL MOISTURE WAS IN PLACE ACROSS SOUTHERN NEW MEXICO AND WEST TEXAS. THIS MOISTURE WILL HELP FUEL SCATTERED SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. RAINFALL AMOUNTS OF 0.5 TO 1 INCH WITH ISOLATED HIGHER AMOUNTS WILL BE POSSIBLE WHICH COULD LEAD TO ISOLATED FLOODING. THE THREAT OF WIDE SPREAD FLASH FLOODING WILL LESSON BY THURSDAY. * EXPECT ISOLATED HEAVY RAINFALL TO CAUSE RUNOFF THAT WILL FILL NORMALLY DRY ARROYOS...LOW WATER CROSSINGS AND FLOOD PRONE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood watch went out at Aug 8, 2:59 PM MDT, 20 minutes earlier.
Area forecast discussion, Aug 8, 2:59 PM MDT, 20 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
259 PM MDT MON AUG 8 2016
.SYNOPSIS...
We will see scattered mountain and isolated lowland thunderstorms
again this evening. For Tuesday through Thursday we will see
increasing chances of thunderstorms, some possible producing
flash flooding. Temperatures on Tuesday will not be as warm as
Monday, and could be a few degrees below normal for Wednesday and
Thursday. We will dry out some for Friday and Saturday, but rain
chances begin to increase again for Sunday and Monday.
&&
.DISCUSSION...
Upper level high pressure will again, some what, limit our
convection this evening, but changes are a'coming. Currently a
weak area of upper level high pressure was keeping a weak lid on
our convection, much as we have seen the last couple of days. We
will again see some very warm temperatures this afternoon so I
know that the moisture and above normal temperatures will do their
best to get some thunderstorms up and going. After today things
will begin to change. Just to our south lurks abundant deep
tropical moisture from tropical systems Earl and Javier. Starting
on Tuesday that moisture will begin to move up to the north.
Initially it will move into Southeast Arizona but by Wednesday
morning we will see deep tropical moisture across at least the
western zones. For now I have gone with a flash flood watch for
Grant and Hidalgo counties and the eastern slopes of the Black
Range. By late on Wednesday an upper level trough will approach
the region from the west and that will help push the deep
tropical moisture directly into our area, so we may need to
spread the flash flood watch further to the east for Thursday.
For Friday and Saturday on the back side of the upper trough we
will briefly see some drier air work into the region. Our
precipitable water values start out near 1.2 inches tonight and
then peak at 1.5 to 1.6 for Thursday afternoon before backing off
some to 1.2 for Friday and Saturday. We will see a slight down
turn in pops for Friday and Saturday as the "drier" air moves
in, but the GFS indicates that the drying trend will be temporary
as more moisture moves back in for Sunday and Monday. It looks
like we will again see a good chance for rain for the start of
next week because in addition to the increased moisture the GFS is
bringing a weak east push into the area which could help focus
convection. Right now the GFS is forecasting some very significant
rainfall totals, but the ECMWF is not nearly as bullish. For now
I will continue with the somewhat drier ECMWF solution.
Temperatures will be on a bit of a roller coaster this week as we
will be near 100 in the lowlands today. Then as the moisture
begins to move in we will see slightly cooler highs on Tuesday.
For Wednesday and Thursday's highs will depend on how much rain
and cloud cover there. For now I will go a few degrees below
normal which is not as dramatic as the GFS which is around 10
degrees below normal. Temperatures warm back up to seasonal
averages for Friday and Saturday before dipping back below normal
for Sunday and Monday.
&&
.AVIATION...Valid 09/00Z-10/00Z.
High pressure aloft will bring mostly vfr conditions with SCT070 and
SCT-BKN120. However sufficient moisture will flow into the region
for a few areas MVFR or isolated areas of IFR ceilings and
visibilities in showers and thunderstorms...mainly from 20z to 03z.
Wind gusts to 50 mph and heavy rains possible with any storms.
&&
.FIRE WEATHER...
High pressure aloft will bring above normal temperatures today and
Tuesday but sufficient moisture will flow into the region for mainly
isolated lowland and scattered mountain showers and thunderstorms.
Tuesday night...Wednesday and Thursday high pressure to the east and
low pressure west will combine transport very abundant moisture from
a tropical disturbance into southern New Mexico and west Texas
resulting in an increase in showers and thunderstorms along with
cooler temperatures. Heavy rains with possible flooding may occur
over a few locations Wednesday and Thursday. Thunderstorms may
diminish in coverage Friday and Saturday as drier air moves into the
region.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 74 97 71 91 / 20 20 40 30
Sierra Blanca 69 94 67 90 / 20 20 30 30
Las Cruces 69 95 67 88 / 20 20 40 40
Alamogordo 70 96 68 91 / 20 30 30 30
Cloudcroft 49 70 47 67 / 30 50 50 50
Truth or Consequences 69 93 66 84 / 30 20 30 40
Silver City 62 86 60 78 / 30 50 40 70
Deming 68 95 66 86 / 30 30 40 70
Lordsburg 66 93 64 82 / 30 40 40 70
West El Paso Metro 73 97 70 90 / 20 20 40 30
Dell City 69 97 67 93 / 10 20 30 30
Fort Hancock 73 98 70 94 / 20 20 30 30
Loma Linda 69 92 65 87 / 20 20 40 30
Fabens 72 98 69 93 / 20 20 30 30
Santa Teresa 71 96 69 90 / 20 20 40 30
White Sands HQ 71 95 69 88 / 30 20 40 40
Jornada Range 64 95 63 88 / 20 30 40 40
Hatch 69 95 67 87 / 20 30 40 40
Columbus 69 96 67 87 / 30 20 40 70
Orogrande 70 95 69 90 / 20 20 30 30
Mayhill 54 80 53 77 / 30 50 40 40
Mescalero 55 82 52 78 / 30 50 40 50
Timberon 53 80 51 76 / 30 50 40 40
Winston 58 85 55 77 / 40 60 50 70
Hillsboro 65 93 62 85 / 40 50 40 70
Spaceport 66 93 64 85 / 20 20 40 40
Lake Roberts 55 86 52 78 / 40 60 40 70
Hurley 63 89 60 81 / 30 40 40 70
Cliff 58 93 58 82 / 30 40 40 70
Mule Creek 56 90 55 79 / 30 30 30 70
Faywood 64 92 61 83 / 30 40 40 70
Animas 67 93 65 82 / 30 30 40 70
Hachita 66 94 65 84 / 30 40 40 70
Antelope Wells 65 91 63 81 / 30 40 40 70
Cloverdale 63 86 59 75 / 30 40 40 70
&&
.EPZ Watches/Warnings/Advisories...
NM...Flash Flood Watch from Wednesday morning through late Wednesday
night for NMZ401>406-408.
TX...None.
&&
Brice/RogashHazardous weather outlook, Aug 8, 11:25 AM MDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1125 AM MDT MON AUG 8 2016 NMZ401>417-TXZ418>424-091730- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1125 AM MDT MON AUG 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WE WILL SEE ANOTHER DAY OF VERY WARM WEATHER WITH SCATTERED MOUNTAIN AND ISOLATED LOWLAND THUNDERSTORMS. LOWLAND TEMPERATURES WILL APPROACH THE TRIPLE DIGIT MARK. THE THUNDERSTORMS THAT DO DEVELOP WILL CAPABLE OF PRODUCING BRIEF HEAVY RAIN AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STARTING TUESDAY OUR RAIN CHANCES WILL BEGIN TO INCREASE AS DEEP TROPICAL MOISTURE MOVES BACK INTO THE REGION. THE WILL BE AN INCREASE THREAT OF FLASH FLOODING STARTING FIRST TUESDAY NIGHT FOR HIDALGO AND GRANT COUNTIES THEN SPREADING ACROSS THE ENTIRE AREA ON WEDNESDAY AND INTO THURSDAY. FOR FRIDAY AND SATURDAY WE WILL SEE A DOWN TURN IN OUR RAIN CHANCES BEFORE MOISTURE BEGINS TO RETURN ON SUNDAY. .SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, Aug 8, 1:54 PM MDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
154 PM MDT MON AUG 8 2016
NMZ405-406-082045-
UPLANDS OF THE BOOTHEEL NM-LOWLANDS OF THE BOOTHEEL NM-
154 PM MDT MON AUG 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HIDALGO COUNTY UNTIL
245 PM MDT...
AT 153 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES EAST OF CLOVERDALE...OR 18 MILES NORTHWEST OF ANTELOPE WELLS...
MOVING NORTHEAST AT 5 TO 10 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLOVERDALE...CAMP GARZA...GERONIMO PASS AND ANIMAS PEAK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3154 10905 3172 10889 3151 10864 3138 10897
3150 10905
TIME...MOT...LOC 1953Z 239DEG 49KT 3146 10881
NOVLANThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 12:28 PM MDT | Areal Flood Advisory | EPZ | Otero | 62 min |
| Aug 8, 1:38 PM MDT | Areal Flood Advisory | EPZ | Sierra | 2 hr |
| Aug 8, 1:54 PM MDT | Special Weather Statement | EPZ | Hidalgo | 51 min |
| Aug 8, 4:06 PM MDT | Areal Flood Advisory | EPZ | Grant | 54 min |
| Aug 8, 4:45 PM MDT | Areal Flood Advisory | EPZ | Grant, Sierra | 2 hr |
| Aug 8, 5:26 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 64 min |
| Aug 8, 2:50 PM MDT | Areal Flood Advisory | EPZ | Hudspeth | 55 min |
| Aug 8, 4:39 PM MDT | Areal Flood Advisory | EPZ | Hudspeth | 66 min |
Nearby
Flash Flood Watches in New Mexico, 2016Flash Flood Watches in Texas, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.